Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 370, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Sep 19, 2021, 10:53 AM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2021, 10:53 AM CDT (15:53 UTC)
- Expired
- Sep 19, 2021, 11:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 103 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WHUS54 KMOB 191553
SMWMOB
GMZ655-191645-
/O.NEW.KMOB.MA.W.0370.210919T1553Z-210919T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1053 AM CDT Sun Sep 19 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
* Until 1145 AM CDT.
* At 1052 AM CDT, a strong thunderstorm producing waterspouts was
located near West Santa Rosa Sound, or 15 nm east of Pensacola
Pass. The strong thunderstorm was nearly stationary.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Public.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service.
&&
LAT...LON 3033 8683 3024 8702 3033 8711 3035 8706
3037 8690
TIME...MOT...LOC 1552Z 233DEG 3KT 3031 8700
WATERSPOUT...OBSERVED
HAIL...0.00IN
WIND...>34KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 19, 6:48 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 19, 6:48 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 648 AM CDT Sun Sep 19 2021 .NEAR TERM UPDATE /Now Through Monday/...A weak upper level low centered over the ARLATEX region will lift north-northeastward through Sunday evening, becoming centered over western Illinois by midnight. However, the base of the upper shortwave that housed the departing low will remain as far south as the northwest Gulf of Mexico. This shortwave will eventually become broader and weaker through the remainder of the near term as it moves very slowly eastward over the lower Mississippi River region, and a longwave trough digs southeast over the Northern Plains. PWATs will remain from 1.9 to 2.2" through Sunday evening, and then gradually lower from west to east to between 1.7 to 1.9" late Sunday night through Monday afternoon. The high initial values will result in a 70-80% of showers and thunderstorms again today as we maintain a typical diurnal cycle, followed by isolated to scattered showers and storms Sunday night. The slightly lower atmospheric moisture on Monday will result in slightly lower precipitation chances, with a 40-50% of showers and thunderstorms across the southwest half of the forecast area, and a 60-70% of showers and thunderstorms across the northeast half. Despite the fact that the Flash Flood Watch was allowed to expire this evening, isolated instances of heavy rainfall and nuisance flooding will remain through the near term, especially with any slow moving showers and storms given the saturated soils. A couple storms may have some gusty winds thanks to water loading processes. Low temperatures tonight remain on track to bottom out in the lower to middle 70's. The same is expected Sunday night. High temperatures in the lower to middle 80s are forecast both today and Monday. However, a few readings in the upper 80s could occur Monday afternoon across south central Alabama. /22 BB/03 && .AVIATION... 12Z issuance...A mixed bag of ceilings and visbys across the area with mostly MVFR and IFR cigs and visbys. Fully expect IFR cigs to slowly lift throughout the morning with MVFR prevailing throughout most of the day. Scattered showers and thunderstorms will develop again by mid-day near the coast then move inland throughout the afternoon. IFR visbys will be possible within the strongest of storms during the afternoon. Winds will remain light out of the southeast becoming light and variable overnight. Storms should subside during the early evening hours; however, there should be enough moisture around for another round of lower cigs during the overnight hours tonight. BB/03 && .PREV DISCUSSION... /issued 432 AM CDT Sun Sep 19 2021/ NEAR TERM UPDATE /Now Through Monday/...A weak upper level low centered over the ARLATEX region will lift north-northeastward through Sunday evening, becoming centered over western Illinois by midnight. However, the base of the upper shortwave that housed the departing low will remain as far south as the northwest Gulf of Mexico. This shortwave will eventually become broader and weaker through the remainder of the near term as it moves very slowly eastward over the lower Mississippi River region, and a longwave trough digs southeast over the Northern Plains. PWATs will remain from 1.9 to 2.2" through Sunday evening, and then gradually lower from west to east to between 1.7 to 1.9" late Sunday night through Monday afternoon. The high initial values will result in a 70-80% of showers and thunderstorms again today as we maintain a typical diurnal cycle, followed by isolated to scattered showers and storms Sunday night. The slightly lower atmospheric moisture on Monday will result in slightly lower precipitation chances, with a 40-50% of showers and thunderstorms across the southwest half of the forecast area, and a 60-70% of showers and thunderstorms across the northeast half. Despite the fact that the Flash Flood Watch was allowed to expire this evening, isolated instances of heavy rainfall and nuisance flooding will remain through the near term, especially with any slow moving showers and storms given the saturated soils. A couple storms may have some gusty winds thanks to water loading processes. Low temperatures tonight remain on track to bottom out in the lower to middle 70's. The same is expected Sunday night. High temperatures in the lower to middle 80s are forecast both today and Monday. However, a few readings in the upper 80s could occur Monday afternoon across south central Alabama. /22 BB/03 SHORT TERM /Monday night Through Tuesday night/...An upper trough will move from the northern plains into the Ohio Valley by Tuesday night. An associated sfc cold front will will advance into the southeast ahead of the upper trough Tuesday into Tuesday night. The airmass over the area will remain very moist with precipitable water values around 2 inches. The combination of deep layer moisture, daytime heating and the approaching front will bring scattered to numerous showers and thunderstorms to the area on Tuesday continuing into Tuesday night as the cold front begins to move across the area. Highs on Tuesday will be in the mid 80s with lows on Tuesday night dependent on where the front is located, with mid/upper 60s across far northwest areas to low to mid 70s along the coast. /13 EXTENDED TERM /Wednesday Through Saturday/...An upper level shortwave trough moving over the Mississippi River continues to move east, leaving a mean upper trough over the eastern Conus in its wake. Several shortwave systems move through the mean upper trough through the Extended, eventually shifting the northern end of the mean trough east, but leaving the southern end over the Southeast. A cold front moves south across the southeast Wednesday through Wednesday night in response to the first passing upper trough, with surface high pressure settling over the eastern Conus for the latter half of the week into the weekend. The ECMWF is advertising a deeper upper trough passing, leading to a stronger cold front and a bit cooler forecast through the Extended. Guidance does agree in any precipitation moving south of the coast late Wednesday/Wednesday evening. So, for the forecast, have showers and thunderstorms in the forecast for Wednesday, shifting south of the coast Wednesday night. Have blended the GFS/ECWMF numbers, with temperatures below seasonal norms expected Wednesday into Thursday, then moderating to around seasonal by Saturday. Low 50s to low 60s Wednesday and Thursday nights rise to the upper 50s to mid 60s by Saturday night. High temperatures in the mid 70s to low 80s Wednesday and Thursday rise to the low to mid 80s by Saturday. /16 MARINE...A light easterly flow tonight into Sunday morning will shift to a light to moderate southerly flow through Monday, and then westerly on Tuesday. Shower and thunderstorm chances and seas 1 to 2 feet will remain possible through Tuesday night. A cold front is expected late Tuesday night, brining increasing offshore winds and building seas through midweek. Current guidance continues to suggest that the end of the work week may have to be watched for a potential small craft advisory. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 11:12 AM CDT | Special Marine Warning | MOB | 48 min | |
| Sep 19, 2:21 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Sep 19, 2:24 PM CDT | Areal Flood Advisory | MOB | Baldwin | 4 hr |
| Sep 19, 3:11 PM CDT | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Sep 19, 3:31 PM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
| Sep 19, 4:10 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 34 min |
| Sep 19, 4:44 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Sep 19, 1:18 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Sep 19, 2:17 PM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Sep 19, 3:22 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Sep 19, 5:30 PM CDT | Areal Flood Warning | MOB | Escambia | 6 hr |
| Sep 19, 4:10 PM CDT | Areal Flood Advisory | MOB | George, Stone | 3 hr |
| Sep 19, 4:48 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.